anyone else (supposedly) Bipolar? ! ?!?!?

Discussion in 'Fibromyalgia Main Forum' started by miggle, Aug 19, 2003.

  1. miggle

    miggle New Member

    New to the board and have been sick forever ;-) One of my worst days was going to a new so-called doctor who said that he didn't want to be my doctor, no one would want to be my doctor and that what I needed was a psychiatrist. All because I had done a concise chronology of my various doctor appts, symptoms. If I hadn't heard this kind of horrible treatment (or been through it elsewhere) I might very well have left there in far worse shape than just angry.

    I know this kind of thing has happened to many FMS sufferers but would like to know how to get out of this 'label' of being Bipolar - which I am not. Yes, in some cases the anti-depressants can help but not because the direct cause is mental illness.

    Any thoughts? advice? I am coming off all meds (gradually) and want more homoepathic approaches.

    take care all !
  2. stillafreemind

    stillafreemind New Member

    Keep your chin up .. I know how you feel. I was going to a doc once and she said that she thought I was bi polar..she had something for me to take for it. I said no thanks. She said..hey..I take it! I said ..again, no thanks.

    Yesterday I had my third appt at this holistic nurse..Miggle..I cannot begin to tell you about my last three weeks..long story short..since I started some of these things that she started me on..I have felt different. I explained a couple of the odd things that happened to me when I started a couple of the supps...she grinned and said..hey, they just tripped your adrenal glands and they are trying to start functioning.

    Mom and I were driving home and she said..geez, I wonder how many poor souls are being misdiagnosed with mental disorders..when it has been their adrenals all along? I wondered too..and thanked God that this new holistic person was in my life and treating me in this way.

    Guess I am saying..move on..if you feel up to it..try an alternative doc of some kind. There is a whole new life waiting for me..and I think the same for at least seventy percent of the people on this board.

    Good luck, may God bless you and lead you to where someone can help you for real. ...Sherry
  3. RoseSky

    RoseSky New Member

    I also recevied the bipolar diagnosis a few months ago. It is because of the lack of concentration and plain inability to think that most of us experience. These are also signs of a person being in a "hypomanic" episode. I did try the meds they gave me for the bipolar - Depokote ER. The only thing it did for me was make my hair fall out. I ended up going to a new psychiatrist who told me that in his opinion the bipolar diagnosis from the other pyschiatrist was a "cop out" - an easy label so he wouldn't have to dig and find out what is really wrong. I lucked out with this dr - he is board certified in pyshciatry and internal medicine and does a lot of study and talks on FM. My advice to you is to find a good pyschiatrist who will look beyond the very few signs of bipolar you may have and realize that you don't have enough of the signs to really be considered bipolar. One thing I have learned in all of my dr hopping is that if you are going to be on any type of anti-depressant (I take Wellbutrin which I really like because it also acts a mini-stimulant and gives me a little extra energy), you really need to have them monitered and adjusted by a pyshiatrist. "Regular" drs just don't konw enough about all the little oddities of all the meds and also don't know about some of the more obscure ones that may help you more.
    Good luck and don't worry too much about the bipolar label - it doesn't mean you are "crazy". Just another sign of how misunderstood we all are.
  4. miggle

    miggle New Member

    I knew there were a lot of people out there like me. To tell all would be a long story. The doc I was talking about was over 2 years ago and by that time I was really not surprised, just saddened. I guess by that time I didn't expect much help.

    Been sick as long as I can remember but got more sick than I thought possible after starting DepoProvera shots for endo, ABSOLUTE H*LL. The sudden hormonal changes screwed up everything. There are many websites that deal with this issue separately. Could barely walk, fell down when getting out of bed, PAIN, numbness, tingling, Fibrofog, (did I mention PAIN?) the word FATIGUE doesn't come close --- You guys know the drill - I'm sure you hear it over and over again.

    For me, I'm through the worst of those side effects and separating those from the Fibro symptoms has been an arduous task researching, documenting, communicating and being patient.

    In any case, I've been on most the meds, Depokote (hair fall out? you mean you didn't gain 100 lbs? I went from 94 to over 150 lbs in prob less than 2 months!). I'm still stuck at 125. Let's see, then there's Neurontin, Paxil, Trileptil, Ambien, Vioxx, Buspar, Flexeril, Amitryptiline, allergy meds, hormones, etc (to name a few). I'm coming off all the meds - all except the amitryptiline which gave me my life back by helping me sleep properly. What I need is help finding more homoepathic methods to deal with this.

    I truly am not bipolar, I'm very familiar with that. I am anxious from the environment I was raised in and then the Depo shots. No huge (or sudden) mood swings - except for irritation at feeling the need to explain again WHY I'm not even when I realize the question is posed in compassion and is quite appropriate. I know myself and my body and have a strong faith .... what I AM is permenantly tense. I cannot seem to shut off that fight-or-flight mode (YET). It's interesting now that the some symptoms are returning that I can go through the stages and changes in my well being and understand better now that I'm no longer afraid of dying from them.

    I may need to go back on the meds but, will never know if there's something better to do to cope until I try.

    If (when?) I go back on the meds I will do so probably with a new psychiatrist. Yes, I have one and have had but only to manage my meds. He's treating mental illness, I'm using him to treat symptoms - that's what I pay him for, and God knows he is well paid. There are tons of people mis-diagnosed because it's convenient and actually manages to fit a square peg in a round whole but it is wrong. There are too many people who are hurt by this. If I go back to that kind of treatment it will be with a doctor who recognizes what I have and what we are trying to accomplish. All these meds affect us in ways they don't even know about yet and I believe that there has to be a better way - a more constructive way than treating people like mental patients. There are mental illnesses .... this is not one of them.

    THanks sooo much for the kindness. It's been months since I had feedback from others who are dealing with this and it helps so very very much.

    God bless you for answering and for your compassion. We need to support eachother, particularly those who are just learning what is happening to them.

    God bless you guys, take good care of yourselves.



    ps. isn't there a TIRED AS H*LL emoticom? ? ;-)